Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 27, 2015, 5:58 PM CDT for 11 counties in Kansas. It took effect at Apr 28, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2015, 5:58 PM CDT (22:58 UTC)
- In effect from
- Apr 28, 2015, 1:00 AM CDT
- Expired
- Apr 28, 2015, 8:13 AM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413 WWUS73 KDDC 272258 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 558 PM CDT MON APR 27 2015 ...TEMPERATURES NEAR FREEZING EXPECTED EARLY TUESDAY MORNING... .A CHILLY AIRMASS REMAINS ACROSS WESTERN KANSAS BEHIND A DEPARTING UPPER LOW. SKIES ARE EXPECTED TO CLEAR OUT LATE TONIGHT, WHICH WILL ALLOW TEMPERATURES TO FALL WELL DOWN INTO THE MID 30S. KSZ043-061>063-074>077-084>086-280700- /O.NEW.KDDC.FR.Y.0002.150428T0600Z-150428T1500Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 558 PM CDT MON APR 27 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY. * TEMPERATURE...LOWS OF 32 TO 35 DEGREES * IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE COLD TEMPERATURES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
564 WWUS73 KDDC 280517 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1217 AM CDT TUE APR 28 2015 ...TEMPERATURES NEAR FREEZING EXPECTED EARLY THIS MORNING... .A CHILLY AIRMASS REMAINS ACROSS WESTERN KANSAS BEHIND A DEPARTING UPPER LOW. SKIES WILL CLEAR FROM WEST TO EAST...WHICH WILL ALLOW TEMPERATURES TO FALL WELL DOWN INTO THE MID 30S. KSZ043-061>063-074>077-084>086-281500- /O.CON.KDDC.FR.Y.0002.150428T0600Z-150428T1500Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 1217 AM CDT TUE APR 28 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...LOWS OF 32 TO 35 DEGREES * IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE COLD TEMPERATURES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
371 WWUS73 KDDC 281313 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 813 AM CDT TUE APR 28 2015 ...FROST ADVISORY CONDITIONS NO LONGER EXIST... KSZ043-061>063-074>077-084>086-281415- /O.CAN.KDDC.FR.Y.0002.000000T0000Z-150428T1500Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 813 AM CDT TUE APR 28 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE ALREADY CLIMBED INTO THE UPPER 30S AND 40S. THEREFORE, THE FROST ADVISORY IS CANCELED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 27, 3:46 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 27, 3:46 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 346 PM CDT MON APR 27 2015 ...UPDATED FOR LONG TERM DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 150 PM CDT MON APR 27 2015 SHORT RANGE MODELS INDICATE A CLOSED OFF UPPER LEVEL LOW SHIFTING EAST ACROSS OKLAHOMA AND NORTH TEXAS TONIGHT KEEPING PRECIP CHANCES ALIVE ACROSS SOUTH CENTRAL AND SOUTHERN PORTIONS OF SOUTHWEST KANSAS INTO EARLY TUESDAY MORNING. BASED ON RADAR TRENDS AND THE PROJECTED PATH OF THE UPPER LEVEL LOW, PERIODS OF LIGHT RAIN WILL BE POSSIBLE ACROSS THE AREA MENTIONED ABOVE THROUGH THE EVENING HOURS. PRECIP CHANCES WILL LINGER ACROSS SOUTH CENTRAL KANSAS INTO THE EARLY MORNING HOURS TUESDAY AS THE UPPER LOW PUSHES FURTHER EAST. HOWEVER, DRIER CONDITIONS WILL TAKE HOLD ACROSS WESTERN KANSAS AS SURFACE HIGH PRESSURE ACROSS THE HIGH PLAINS OF EASTERN MONTANA HELPS USHER DRIER AIR SOUTHWARD INTO WESTERN KANSAS THROUGH LATE TUESDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL TONIGHT AS A PREVAILING NORTHERLY LOW LEVEL FLOW CONTINUES TO DRAW SOMEWHAT COOLER AIR SOUTHWARD INTO WESTERN KANSAS. HOWEVER, LINGERING MID/HIGH LEVEL CLOUD COVER COULD KEEP LOW TEMPERATURES FROM DROPPING MUCH BELOW THE MID TO UPPER 30S(F) TONIGHT. THE LOWER TO MID 40S(F) ARE LIKELY ACROSS SOUTH CENTRAL KANSAS. PATCHY FROST CANNOT BE RULED OUT ACROSS PORTIONS OF WEST CENTRAL KANSAS WHERE THE COLDEST LOWS ARE EXPECTED. ALTHOUGH THE OVERALL AIR MASS IS NOT EXPECTED TO MODIFY MUCH GOING INTO TUESDAY, DECREASING CLOUD COVER WILL ALLOW TEMPERATURES TO CLIMB A LITTLE OVER THIS AFTERNOON'S HIGHS. SO, LOOK FOR HIGHS WELL UP INTO THE 60S(F) TUESDAY AFTERNOON WITH NEAR 70F POSSIBLE IN SOME LOCATIONS SEEING MORE SUNSHINE, ESPECIALLY FURTHER NORTH NEAR I-70. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 324 PM CDT MON APR 27 2015 THE UPPER LEVEL LOW MENTIONED IN THE SHORT TERM DISCUSSION WILL PROGRESS EASTWARD AND PUSH A COLD FRONT INTO THE GULF OF MEXICO BY MID WEEK. UPPER LEVEL HEIGHTS WILL GRADUALLY RISE ACROSS THE HIGH PLAINS, WITH THE MID LEVEL FLOW BECOMING MORE WESTERLY ACROSS THE ROCKIES. THIS WILL ENCOURAGE LEE TROUGHING, A RETURN TO SOUTH WINDS AND WARMER TEMPERATURES. THE GULF OF MEXICO WILL BE CLOSED THROUGH THURSDAY WITH LITTLE IN THE WAY OF MOIST RETURN FLOW. BY THE WEEKEND, SOME LOW LEVEL MOISTURE WILL BEGIN TO PROGRESS NORTHWARD INTO KANSAS. MEANWHILE, A LOW LEVEL BAROCLINIC ZONE IS EXPECTED TO BECOME ESTABLISHED ACROSS THE CENTRAL PLAINS AS UPPER LEVEL DISTURBANCES PUSH WEAK COLD FRONTS SOUTHWARD OUT OF CANADA. THESE FACTORS WILL LEAD TO SMALL THUNDERSTORM CHANCES BY LATE FRIDAY AND SATURDAY AND BETTER CHANCES BY SUNDAY AND MONDAY. WEAK SURFACE HIGH PRESSURE WILL LEAD TO LIGHT WINDS, LOW DEWPOINTS AND COOL READINGS IN THE 30S TO LOWER 40S WEDNESDAY MORNING. HOWEVER, TEMPERATURES OUGHT TO RECOVER INTO THE LOWER 70S BY AFTERNOON. EVEN WARMER TEMPERATURES CAN BE EXPECTED FROM THURSDAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS LEE TROUGHING PERSISTS IN THE LEE OF THE ROCKIES, WITH HIGHS IN THE 70S AND 80S AND LOWS RISING INTO THE 50S && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1200 PM CDT MON APR 27 2015 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY TUESDAY MORNING. NORTHEAST WINDS OF AROUND 20 TO 30KT WILL PERSIST ACROSS WESTERN KANSAS THIS AFTERNOON AS SURFACE HIGH PRESSUREM MOVES EAST OUT OF THE NORTHERN PLAINS INTO THE UPPER MIDWEST. THE WINDS WILL SUBSIDE THIS EVENING AND BECOME MORE NORTHERLY AS ANOTHER SURFACE HIGH DEVELOPS ACROSS THE HIGH PLAINS OF EASTERN MONTANA && .PRELIMINARY POINT TEMPS/POPS... DDC 38 66 39 72 / 30 0 10 0 GCK 35 66 37 74 / 10 0 10 0 EHA 37 63 37 74 / 20 0 0 0 LBL 37 65 37 73 / 40 0 0 0 HYS 37 68 41 72 / 0 0 10 0 P28 42 66 42 72 / 50 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...FINCH AVIATION...JJOHNSON
Hazardous weather outlook, Apr 27, 3:59 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 359 AM CDT MON APR 27 2015 KSZ030-031-043>046-061>066-074>081-084>090-280900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 359 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDS WEATHER RISK... TUESDAY... NO HAZARDS. WEDNESDAY... NO HAZARDS. THURSDAY... NO HAZARDS. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, Apr 27, 12:52 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1252 PM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 1 ESE SYRACUSE 37.98N 101.74W
04/23/2015 E2.00 INCH HAMILTON KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMNearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.